Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Kansas City, MO

April 11, 2005Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 11, 2005, 7:10 PM CDT for Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2005, 7:10 PM CDT (00:10 UTC)
Expired
Apr 11, 2005, 8:00 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Leavenworth County, KS, Wyandotte County, KS, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 5:40 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2005-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2005-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-101 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 120010
SVREAX
KSC103-209-MOC165-120100-
/O.NEW.KEAX.SV.W.0009.050412T0010Z-050412T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT MON APR 11 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI
  WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
  NORTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS

* UNTIL 800 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF EASTON KS TO
  LANSING TO BASEHOR...AND MOVING NORTH AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   LEAVENWORTH BY 720 PM CDT.
   WESTON BY 740 PM CDT.
   PLATTE CITY BY 750 PM CDT.

THE TOWNS OF FT LEAVENWORTH...WEATHERBY LAKE...FERRELVIEW AND TRACY
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3928 9510 3911 9493 3903 9490 3904 9474
      3929 9465 3948 9486

$$

HUDSON
3 follow-up statements
000 
WWUS53 KEAX 120021
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT MON APR 11 2005

KSC103-209-MOC165-120100-
/O.CON.KEAX.SV.W.0009.000000T0000Z-050412T0100Z/
LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-
720 PM CDT MON APR 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PLATTE...WESTERN
WYANDOTTE AND NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 800 PM CDT...

AT 719 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. QUARTER HAIL WAS REPORTED 
IN PIPER AT 717 PM...AND 60 MPH WINDS WERE REPORTED AS WELL IN 
BONNER SPRINGS.

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST 
OF WESTON TO LANSING...AND MOVING NORTH AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   LANSING BY 725 PM CDT.
   LEAVENWORTH BY 730 PM CDT.
   FARLEY BY 740 PM CDT.
   KCI AIRPORT BY 745 PM CDT.
   WESTON BY 750 PM CDT.
   PLATTE CITY BY 755 PM CDT.

THE TOWNS OF WEATHERBY LAKE...FT LEAVENWORTH...FERRELVIEW AND TRACY
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

LAT...LON 3928 9510 3911 9493 3903 9490 3904 9474
      3929 9465 3948 9486

$$

HUDSON
000 
WWUS53 KEAX 120039
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT MON APR 11 2005

KSC209-120048-
/O.CAN.KEAX.SV.W.0009.000000T0000Z-050412T0100Z/
WYANDOTTE KS-
738 PM CDT MON APR 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR WYANDOTTE COUNTY HAS BEEN
CANCELLED...

AT 734 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED...OR
MOVED OUT OF THE AREA. THIS ACTIVITY NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

LAT...LON 3935 9503 3918 9495 3918 9458 3929 9465
      3948 9486

$$

KSC103-MOC165-120100-
/O.CON.KEAX.SV.W.0009.000000T0000Z-050412T0100Z/
LEAVENWORTH KS-PLATTE MO-
738 PM CDT MON APR 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR PLATTE AND
NORTHEASTERN LEAVENWORTH COUNTIES UNTIL 800 PM CDT...

AT 734 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE 
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS 
STORM WAS LOCATED NEAR FARLEY...OR 21 MILES NORTHWEST OF KANSAS 
CITY...AND MOVING NORTH AT 25 MPH.

OVERALL TRENDS HAVE BEEN FOR THESE STORMS TO WEAKEN SINCE 715 PM. 
THEY DID PRODUCE QUARTER HAIL AND WIND GUSTS TO 60 MPH EARLIER IN 
WYANDOTTE COUNTY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   WESTON BY 745 PM CDT.

LAT...LON 3935 9503 3918 9495 3918 9458 3929 9465
      3948 9486

$$

HUDSON
000 
WWUS53 KEAX 120058
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT MON APR 11 2005

KSC103-MOC165-120108-
/O.EXP.KEAX.SV.W.0009.000000T0000Z-050412T0100Z/
LEAVENWORTH KS-PLATTE MO-
758 PM CDT MON APR 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR PLATTE AND NORTHEASTERN
LEAVENWORTH COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 758 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3935 9503 3918 9495 3918 9458 3929 9465
      3948 9486

$$

HUDSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:07 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 11, 4:07 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
407 PM CDT MON APR 11 2005

.DISCUSSION...

IN THE NEAR TERM...SURFACE LOW HAS REMAINED NEARLY STATIONARY ALL
DAY WITH CENTER BTWN MHK AND CNK AT 21 UTC. MODERATE CONVECTION
CONTINUES TO BUBBLE ALONG THE INSTABILITY AXIS BELOW COLD POOL
ALOFT...AND EXPECT THIS TREND TO CONTINUE THROUGH 00 UTC. LOSS OF DIURNAL
HEATING MAY MEAN THE DEATH KNELL FOR SEVERE CONVECTION FOR EAX
CWFA...BUT WITH INTERACTION OF COLD POOL AND MODEST SPEED/DIRECTIONAL
SHEAR PLUS DECENT MOISTURE POOLING...CANNOT RULE OUT POSSIBILITY OF
NON-SEVERE CONVECTION OVERNIGHT.  BEST LIKELIHOOD FOR PRECIP WILL
BE INVOF LOW/UPR LOW COUPLET THAT WILL TRACK FROM NORTHEAST KANSAS
INTO NORTH CENTRAL MISSOURI OVERNIGHT...WITH CHANCE PRECIP GENERALLY
ALONG AND SOUTH OF HIGHWAY 50.  LOW LEVEL CAA LATE TONIGHT COUPLED
WITH EVAPORATIVE COOLING WILL RESULT IN MINIMUM TEMPERATURES 5-10
DEGREES COOLER THAN THOSE SEEN MONDAY MORNING.  PREVIOUS FORECAST
MINIMUM TEMPERATURES LOOKED REASONABLE...SO ONLY TWEAKED.

SF

THE CENTER OF THE UPPER LOW WILL CONTINUE ITS MOVEMENT TO THE EAST
ACROSS SOUTHERN MISSOURI DURING THE DAY TOMORROW...BEFORE TURNING A
BIT TO THE SOUTHEAST TOMORROW NIGHT. THE SURFACE LOW WILL ALSO
CONTINUE ITS EASTWARD TRACK BEFORE HEADING SOUTHEAST TOMORROW NIGHT.
THE FORECAST AREA WILL BE ON THE BACKSIDE OF THESE FEATURES
TOMORROW...WITH THE CONTINUING POSSIBILITY OF SHOWERS. HAVE INSERTED
MENTION FOR A FEW THUNDERSTORMS CONFINED TO EASTERN PORTIONS OF THE
FORECAST AREA TOMORROW AFTERNOON. HAVE LOWERED TEMPERATURES INTO THE
UPPER 50S TO NEAR 60 DEGREES TOMORROW AS NEUTRAL TEMPERATURE
ADVECTION AND CLOUD COVER SHOULD HINDER WARMING. LOW END
PRECIPITATION CHANCES THEN LINGER INTO WEDNESDAY BEFORE SHUTTING OFF
AS THE LOW PRESSURE SYSTEM PULLS FURTHER AWAY TO THE SOUTHEAST. A
BACK DOOR COLD FRONT IS FORECAST TO TRAVERSE THE AREA
WEDNESDAY...WHICH SHOULD BRING ADDITIONAL CLOUD COVER AND KEEP MAX
TEMPERATURES SIMILAR TO THOSE TOMORROW.

MID/UPPER LEVEL RIDGING WILL THEN BECOME THE DOMINANT FEATURE ACROSS
THIS AREA THROUGH FRIDAY...BRINGING REDUCED CLOUD COVER AND A
MODERATION OF TEMPERATURES.

AN UPPER LEVEL SHORTWAVE THEN ADVANCES ACROSS THE NORTHERN CONUS AND
DRAGS AN ATTENDANT SURFACE FRONT INTO THE AREA ON SATURDAY. THE MAIN
UPPER LEVEL ENERGY LOOKS TO BE KEPT NORTH OF THE FORECAST AREA...BUT
HAVE CONTINUED WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE
VICINITY OF THE SURFACE FRONT ON SATURDAY.

STOFLET

&&

.PREV DISCUSSION...

258 AM MONDAY...
EARLY MORNING WATER VAPOR IMAGERY AND PROFILER DATA SHOW THE CLOSED
UPPER LOW STRADDLING THE SOUTHERN COLORADO/KANSAS BORDER. CONVECTION
ASSOCIATED WITH A VORT LOBE ON THE EASTERN PERIPHERY OF THE
AFOREMENTIONED LOW HAS BECOME MORE WIDESPREAD ACROSS THE FORECAST
AREA OVER THE LAST COUPLE OF HOURS...ALTHOUGH REDUCED INSTABILITY AS
THE STORMS BECOME DISPLACED TO THE NORTHEAST SEEMS TO HAVE PRECLUDED
SEVERE THUNDERSTORM ACTIVITY IN THE EAX CWA. THE THUNDERSTORMS HAVE
BEEN SLIGHTLY BETTER RAINFALL PRODUCERS THAN PREVIOUSLY
ANTICIPATED...WITH SOME LOCATIONS ACROSS THE KANSAS/MISSOURI STATE
LINE HAVING RECEIVED 3 HOURLY RAINFALL AMOUNTS UP TO ONE INCH.
EXPECT THE AREA OF SHOWERS AND THUNDERSTORMS TO RACE NORTH AND EAST
ACROSS THE FORECAST AREA THIS MORNING. FOCUS THEN SHIFTS TO THE
POTENTIAL FOR PARTIAL CLEARING AND ATTENDANT DESTABILIZATION LATER
TODAY...AS THE MID/UPPER LEVEL LOW ENTERS CENTRAL/EASTERN KANSAS AND
THE SURFACE LOW REACHES THE FORECAST AREA. ALTHOUGH THE AMOUNT OF
SURFACE HEATING AND RESULTANT INSTABILITY APPEARS AS IF IT WILL BE
MARGINAL...COLD MID LEVEL TEMPERATURES ESCORTING THE LOW MAY PROVE
TO BE ADEQUATE TO TRIGGER STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING...WITH THE POTENTIAL FOR ISOLATED
REPORTS OF LARGE HAIL AND STRONG WINDS. THE THREAT APPEARS HIGHEST
ACROSS EASTERN KANSAS AND WESTERN MISSOURI CLOSER TO THE COLD CORE
OF THE LOW WHERE THE BEST OPPORTUNITY ALSO EXISTS FOR CLOUDS TO
TEMPORARILY SCOUR OUT.

HAVE ONCE AGAIN LEANED TOWARD THE HIGHER END OF GUIDANCE FOR HIGH
TEMPERATURES TODAY...DUE TO THE WARM START OF TEMPERATURES THIS
MORNING...COMBINED WITH THE FACT THAT THE MAJORITY OF THE CWA WILL
BE UNDER THE CONTINUED INFLUENCE OF SOUTHERLY WINDS.

THE LOW WILL SLIDE FARTHER EAST AND TAKE ON A NEGATIVE TILT TONIGHT.
AS THE LOW MOVES ACROSS THE MISSOURI BOOTHEEL ON TUESDAY...RAIN
SHOWERS WILL CONTINUE TO BE POSSIBLE AS SHORTWAVE ENERGY ROTATES
AROUND ITS NORTHERN PERIPHERY. WILL MAINTAIN LOW POPS UNTIL LATE
WEDNESDAY...WHEN THE SYSTEM FINALLY HEADS OFF INTO THE MID ATLANTIC
REGION. AFTER TODAY...TEMPERATURES THROUGH THE MAJORITY OF THE
PERIOD SHOULD BE IN THE 60S/40S FOR HIGHS/LOWS.

SCHMIT

946 PM CDT SUN...
HAVE ADJUSTED TIMING OF FIRST WAVE OF STORMS MOVING NORTH-NORTHEAST
THROUGH EASTERN KS AND ADJACENT WESTERN MO. ALSO WATCHING LINEAR
CONVECTION OVER EASTERN OK WHICH IS EXPECTED TO TRACK TO THE
NORTH-NORTHEAST AS WELL AND MOVE INTO WESTERN PORTION OF CWA AFT
06Z. SEVERE POTENTIAL IS MUTED DUE TO MINIMAL SURFACE BASED
INSTABILITY. HAVE TO RELY ON ELEVATED INSTABILITY AND EVEN THAT IS
RATHER WEAK. HOWEVER...SOUTHERLY LOW LEVEL JET EXPECTED TO INCREASE
AND BACK WINDS OVERNIGHT AND ALLOW INSTABILITY TO INCREASE. COMBINE
THAT WITH INCREASED UPPER LEVEL DIFFLUENT FLOW AS JET STREAK LIFTS
NORTHEAST ON FRONT SIDE OF CLOSED SYSTEM AND WILL NEED TO WATCH THE
EVOLUTION OF THE EASTERN OK BOW ECHO. AS SHORT LINE OF STRONG STORMS
MOVED THROUGH EAST CENTRAL KS IXD ASOS REGISTERED A PEAK WIND GUST
OF 33KTS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE
MO...TORNADO WATCH 151 IN EFFECT UNTIL 8 PM CDT OR 01 UTC FOR HOLT
AND ATCHISON COUNTIES.

WFO EAX
Hazardous weather outlook, Apr 11, 1:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT MON APR 11 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121100-
ADAIR MO-ANDREW MO-ATCHISON MO-ATCHISON KS-BATES MO-BUCHANAN MO-
CALDWELL MO-CARROLL MO-CASS MO-CHARITON MO-CLAY MO-CLINTON MO-
COOPER MO-DAVIESS MO-DE KALB MO-DONIPHAN KS-GENTRY MO-GRUNDY MO-
HARRISON MO-HENRY MO-HOLT MO-HOWARD MO-JACKSON MO-JOHNSON MO-
JOHNSON KS-LAFAYETTE MO-LEAVENWORTH KS-LINN MO-LINN KS-LIVINGSTON MO-
MACON MO-MERCER MO-MIAMI KS-NODAWAY MO-PETTIS MO-PLATTE MO-PUTNAM MO-
RANDOLPH MO-RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
WYANDOTTE KS-
100 PM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SURFACE LOW PRESSURE SITUATED OVER NORTH CENTRAL KANSAS WILL
PROVIDE A LOW LEVEL FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI...AND ACROSS
WESTERN AND NORTHERN MISSOURI THIS EVENING. THE COMBINATION OF COLD
MID LEVEL TEMPERATURES AND SURFACE DEWPOINTS IN THE MIDDLE 50S WILL
SUPPORT MODERATE INSTABILITY THIS AFTERNOON AND EVENING. STEEP LAPSE
RATES AND COLD MID LEVEL TEMPERATURES SUGGEST THAT LARGE HAIL WILL
BE PRIMARY THREAT WITH THESE THUNDERSTORMS. IN ADDITION...PRONOUNCED
BUT WEAK LOW LEVEL SHEAR IN THE LOW LEVELS OF THE ATMOSPHERE ALSO
INDICATE THE POSSIBILITY OF ISOLATED TORNADOES...ESPECIALLY IN THE
VICINITY OF THE SURFACE LOW...LATE THIS AFTERNOON INTO EARLY EVENING
FROM NORTHEAST KANSAS INTO NORTHWEST MISSOURI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SATURDAY
AND SUNDAY. AT THIS TIME...SEVERE THUNDERSTORMS APPEAR UNLIKELY WITH
THIS ACTIVITY...THOUGH THERE IS A SMALL WINDOW OF
ISOLATED...MARGINALLY SEVERE STORMS SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY WILL BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY WEST OF A BUTLER TO BETHANY LINE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

SF

In the hours before

Local storm report, Apr 11, 6:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             JARBALO                 39.20N 95.07W
04/11/2005  1.00 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL NEAR JARBALO

&&

MJ
Local storm report, Apr 11, 6:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             DREXEL                  38.48N 94.61W
04/11/2005  0.75 INCH        CASS               MO   LAW ENFORCEMENT

            PEA TO PENNY SIZE HAIL

&&

MJ
Local storm report, Apr 11, 6:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             5 S LOUISBURG           38.55N 94.68W
04/11/2005  0.88 INCH        MIAMI              KS   TRAINED SPOTTER

&&

MJ
Special weather statement, Apr 11, 6:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT MON APR 11 2005

KSZ104-MOZ037-120100-
JACKSON-WYANDOTTE-
653 PM CDT MON APR 11 2005

...SIGNIFICANT WEATHER ALERT FOR JACKSON AND WYANDOTTE COUNTIES...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM OVERLAND PARK TO 6
MILES EAST OF MERWIN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF
OLATHE TO 15 MILES NORTHWEST OF BUTLER...AND MOVING NORTH AT 25 MPH.

THESE STORMS WILL BE...
  NEAR KANSAS CITY KS BY 730 PM CDT.
  NEAR GRANDVIEW BY 750 PM CDT.
  NEAR KANSAS CITY BY 800 PM CDT.

QUARTER SIZE HAIL AND HEAVY RAIN IS EXPECTED WITH THESE STORMS.

CUTTER
Special weather statement, Apr 11, 6:58 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT MON APR 11 2005

KSZ025-102-103-MOZ011-012-020-028-120045-
ANDREW-ATCHISON-BUCHANAN-DONIPHAN-HOLT-LEAVENWORTH-PLATTE-
658 PM CDT MON APR 11 2005

...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...DONIPHAN...EASTERN
ATCHISON...EASTERN HOLT...LEAVENWORTH...NORTHWESTERN PLATTE AND
WESTERN ANDREW COUNTIES...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEVERANCE TO
WESTON...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF HIAWATHA TO
18 MILES SOUTHEAST OF ATCHISON...AND MOVING NORTH AT 35 MPH.

THESE STORMS WILL BE...
  NEAR SPARKS BY 705 PM CDT.
  NEAR TROY BY 710 PM CDT.
  NEAR DEARBORN BY 715 PM CDT.
  NEAR FOREST CITY BY 720 PM CDT.
  NEAR FAUCETT BY 725 PM CDT.
  NEAR AGENCY BY 730 PM CDT.

SMALL HAIL AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

CUTTER
Special weather statement, Apr 11, 7:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT MON APR 11 2005

MOZ001-011-120103-
ATCHISON MO-HOLT MO-
704 PM CDT MON APR 11 2005

TORNADO WATCH NUMBER 151 HAS BEEN CANCELLED AS OF 702
PM CDT MONDAY EVENING. COUNTIES NO LONGER UNDER THIS TORNADO WATCH
INCLUDE...

IN MISSOURI:

ATCHISON AND HOLT.

WIDESPREAD STRONG THUNDERSTORMS WILL CONTINUE THROUGH 10 PM...BUT
THE THREAT OF SEVERE WEATHER HAS DIMINISHED.
PM...BUT

SF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:49 PM CDTFlash Flood WarningEAXDoniphan, Leavenworth6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.